Alert archive / Oregon / Fire Weather Watches in 2014
Fire Weather Watch 21, NWS Medford, OR
NWS Medford, OR issued this fire weather watch at Jul 31, 2014, 2:22 PM PDT for Harney County, Klamath County, Lake County, Oregon. It took effect at Aug 2, 2014, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 31, 2014, 2:22 PM PDT (21:22 UTC)
- In effect from
- Aug 2, 2014, 12:00 PM PDT
- Expired
- Aug 1, 2014, 2:04 PM PDT
- In force
- Issued by
- NWS Medford, OR
Counties Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 213 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -744 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
513 WWUS86 KMFR 312122 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 222 PM PDT THU JUL 31 2014 .SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING ACROSS MUCH OF NORTHERN CALIFORNIA AND FROM THE SISKIYOUS AND WESTERN FOOTHILLS OF THE SOUTHERN OREGON CASCADES EASTWARD. SOME STORMS ARE EXPECTED TO HAVE SIGNIFICANT RAINFALL TODAY BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. MOISTURE WILL SHIFT NORTHEAST ON FRIDAY AND EXPECT ONLY ISOLATED THUNDERSTORMS TO DEVELOP FRIDAY AFTERNOON AND EVENING, MAINLY FOR AREAS EAST OF THE CASCADES IN SOUTHERN OREGON. THEN ON SATURDAY, A DISTURBANCE WILL MOVE INTO THE AREA FROM THE SOUTHWEST AND WILL BRING THE POTENTIAL FOR ANOTHER ROUND OF SCATTERED THUNDERSTORMS TO AREAS EAST OF THE CASCADES IN SOUTHERN OREGON. ORZ624-625-010930- /O.NEW.KMFR.FW.A.0021.140802T1900Z-140803T0600Z/ /O.CON.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 222 PM PDT THU JUL 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR THE NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * AFFECTED AREAS: ALL OF FIRE WEATHER ZONES 624 AND 625 TODAY THROUGH THIS EVENING...THEN THE NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625 SATURDAY AFTERNOON AND EVENING... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...DIMINISHING OVERNIGHT. ON SATURDAY ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING MAINLY FOR NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ280-281-284-285-ORZ617-621>623-010600- /O.CON.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-SISKIYOU MOUNTAINS-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES- 222 PM PDT THU JUL 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 280...281...284...285...617...621...622 AND 623... * AFFECTED AREAS: FIRE WEATHER ZONES 280...281...284...285... 617...621...622 AND 623... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...DIMINISHING OVERNIGHT. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ VISIT US AT WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
736 WWUS86 KMFR 010114 AAA RFWMFR URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 614 PM PDT THU JUL 31 2014 CAZ280-281-ORZ621-010215- /O.CAN.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY- SISKIYOU MOUNTAINS- 614 PM PDT THU JUL 31 2014 ...RED FLAG WARNING IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 280...281 AND 621... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA: FIRE ZONES 281...621 AND 280 $$ ORZ624-625-011315- /O.CON.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ /O.CON.KMFR.FW.A.0021.140802T1900Z-140803T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 614 PM PDT THU JUL 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 624 AND 625... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 624 AND 625... * AFFECTED AREAS: ALL OF FIRE WEATHER ZONES 624 AND 625 THIS EVENING...THEN THE NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625 SATURDAY AFTERNOON AND EVENING... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...DIMINISHING OVERNIGHT. ON SATURDAY...ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING MAINLY FOR NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ284-285-ORZ617-622-623-010600- /O.CON.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES- 614 PM PDT THU JUL 31 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 284...285...617...622 AND 623... * AFFECTED AREAS: FIRE WEATHER ZONES 284...285...617...622 AND 623... * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...DIMINISHING OVERNIGHT. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
009 WWUS86 KMFR 010553 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1053 PM PDT THU JUL 31 2014 ORZ624-625-011800- /O.EXP.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ /O.CON.KMFR.FW.A.0021.140802T1900Z-140803T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1053 PM PDT THU JUL 31 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 624 AND 625... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 624 AND 625... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. * AFFECTED AREAS: NORTHERN HALF OF FIRE WEATHER ZONES 624 AND 625 SATURDAY AFTERNOON AND EVENING... * THUNDERSTORMS: ON SATURDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CAZ284-285-ORZ617-622-623-010700- /O.EXP.KMFR.FW.W.0023.000000T0000Z-140801T0600Z/ SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- UMPQUA NATIONAL FOREST-EASTERN ROGUE VALLEY- SOUTHERN OREGON CASCADES- 1053 PM PDT THU JUL 31 2014 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 284...285... 617...622 AND 623... THE RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. * AFFECTED AREA: FIRE ZONES 622...285...284...623 AND 617 $$ SPILDE VISIT US AT WWW.WEATHER.GOV/MEDFORD
690 WWUS86 KMFR 011610 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 910 AM PDT FRI AUG 1 2014 ORZ624-625-020000- /O.CON.KMFR.FW.A.0021.140802T1900Z-140803T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 910 AM PDT FRI AUG 1 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE ZONES 624 AND 625... * AFFECTED AREAS: PORTION OF FIRE WEATHER ZONES 624 AND 625 SATURDAY AFTERNOON AND EVENING...PRIMARILY NORTH OF CHILOQUIN AND LAKEVIEW. * THUNDERSTORMS: ON SATURDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING. * OUTFLOW WINDS...30 TO 40 MPH GUSTS ARE POSSIBLE. * IMPACTS...SCATTERED THUNDERSTORMS COMBINED WITH EXISTING VERY DRY FUELS WILL RESULT IN MANY FIRE STARTS IN A SHORT PERIOD OF TIME. SIGNIFICANT RAINFALL IS EXPECTED WITH SOME OF THE THUNDERSTORMS...BUT FIRE SPREAD IS LIKELY IN AREAS THAT DO NOT RECEIVE WETTING RAIN. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BTL VISIT US AT WWW.WEATHER.GOV/MEDFORD
749 WWUS86 KMFR 012104 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 204 PM PDT FRI AUG 1 2014 ORZ624-625-012215- /O.CAN.KMFR.FW.A.0021.140802T1900Z-140803T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 204 PM PDT FRI AUG 1 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR ABUNDANT LIGHTNING WITH DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FIRE WEATHER WATCH. * THUNDERSTORMS...WHILE ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND SATURDAY COVERAGE IS EXPECTED TO REMAIN BELOW WARNING THRESHOLDS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$ BTL VISIT US AT WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this fire weather watch went out at Jul 31, 10:31 AM PDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jul 31, 10:31 AM PDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 1031 AM PDT THU JUL 31 2014 .UPDATE... UPDATES WERE MADE TO THE FORECAST, TO INCLUDE THE FIRE WEATHER PLANNING FORECAST, THIS MORNING TO ADJUST THUNDERSTORM POTENTIAL SLIGHTLY. PRIMARY ADJUSTMENTS WERE TO ADD ISOLATED THUNDERSTORMS FOR AREAS ALONG THE UMPQUA DIVIDE EAST OF INTERSTATE FIVE, MAINLY IN SOUTHEASTERN DOUGLAS COUNTY. ADDITIONALLY, FOR THIS AFTERNOON AND EVENING COVERAGE WAS INCREASED TO SCATTERED FOR THE SHASTA VALLEY AND ISOLATED THUNDERSTORMS WERE ADDED TO THE DAY FIRE AREA IN SOUTHWESTERN MODOC COUNTY AND IN SOUTHEASTERN SISKIYOU COUNTY. BTL && .DISCUSSION... A WEAK VORTICITY MAXIMUM IS MOVING NORTHWARD ACROSS THE WEST SIDE THIS MORNING. ISOLATED SHOWERS HAVE OCCURRED IN MAINLY JOSEPHINE COUNTY WITH THIS FEATURE. MODEL GUIDANCE INDICATES THAT A FEW LIGHTNING STRIKES ARE POSSIBLE AS THIS FEATURE MOVES INTO SOUTHERN AND EASTERN DOUGLAS COUNTY. NUMEROUS FIRE STARTS, SOME OF WHICH HAVE BECOME FAIRLY LARGE, ARE CAUSING SMOKE ACROSS THE AREA, SOME OF WHICH IS VISIBLE ON THE MORNING VISIBLE SATELLITE IMAGERY. THROUGH THE DAY THUNDERSTORMS WILL ONCE AGAIN DEVELOP. MODELS APPEAR TO BE STRUGGLING WITH THE DETAILS MORE TODAY THAN ON OTHER DAYS, WITH A WIDE VARIETY OF SOLUTIONS EVEN IN THE SHORT TERM. THE CONSENSUS IS ABOUT WHERE OUR GOING FORECAST LIES. THE EXTREMES ARE MORE EXTENSIVE COVERAGE ON THE WEST SIDE TO THUNDERSTORMS ONLY FROM THE CASCADES EASTWARD. GUSTY WINDS, LOCALLY HEAVY RAIN, AND SMALL HAIL WILL OCCUR WITH SOME CELLS, WITH LIGHTNING REMAINING THE PRIMARY CONCERN. WE EXPECT THE GREATEST COVERAGE AND RAINFALL TO BE FROM LAKE OF THE WOODS NORTH AND EASTWARD ALONG AND NEAR THE CASCADE CREST AND ACROSS NORTHERN LAKE AND KLAMATH COUNTIES. THIS MORNING'S GUIDANCE CONTINUES TO TREND TOWARD A MUCH QUIETER DAY TOMORROW, WITH JUST ISOLATED THUNDERSTORMS FROM THE CASCADES NORTH OF MT MCLOUGHLIN EASTWARD ACROSS NORTHERN KLAMATH AND LAKE COUNTIES. BTL && .AVIATION...BASED ON THE 31/12Z TAFS... ALONG THE COAST...EXPECT AREAS OF LIFR THIS MORNING...INCLUDING NEAR KOTH THROUGH 19Z...THEN CLEARING TO VFR. THERE ARE SOME MODEL INDICATIONS THAT PORTIONS OF THE COAST WILL REMAIN CLEAR THIS MORNING BUT COQUILLE VALLEY FOG AND STRATUS SHOULD EXPAND WESTWARD TO AFFECT KOTH THIS MORNING. INLAND...VFR WILL PREVAIL. ALL SIGNS POINT TO ANOTHER ACTIVE AFTERNOON WITH SHOWERS AND THUNDERSTORMS...MAINLY IN AREAS THAT SAW THEM TODAY. STORMS CAN PRODUCE AREAS OF SEVERE TURBULENCE WITH GUSTY OUTFLOW WINDS AND HAIL. SK && .MARINE...UPDATED 300 AM PDT 31 JULY 2014... THE CURRENT PATTERN...WITH SOME SLIGHT DAY-TO-DAY VARIATION...WILL PERSIST INTO EARLY NEXT WEEK. OFFSHORE HIGH PRESSURE AND A THERMAL TROUGH OVER NORTHERN CALIFORNIA WILL COMBINE TO MAINTAIN STEEP WIND WAVE DOMINATED SEAS AND AREAS OF SMALL CRAFT ADVISORY WINDS INTO THE WEEKEND...WITH THE STRONGEST WINDS AND STEEPEST SEAS FROM CAPE BLANCO SOUTH IN THE AFTERNOONS AND EVENINGS. WINDS MAY INCREASE TO GALES WITH VERY STEEP SEAS BY FRIDAY AFTERNOON FOR AREAS SOUTH OF CAPE BLANCO. CONFIDENCE IS LOW TO MODERATE ON THE GALES AND VERY STEEP SEAS...AS MODELS CONTINUE TO POSTPONE THE PERIOD OF STRONGEST WINDS...AND THE GALES LOOK TO BE LOW END IF THEY OCCUR. && .PREV DISCUSSION... /ISSUED 314 AM PDT THU JUL 31 2014/ DISCUSSION....DISCUSSION...WE RECEIVED SOMEWHERE BETWEEN 2,000 AND 2,500 LIGHTNING STRIKES OVER OUR FORECAST AREA YESTERDAY AND LAST NIGHT, THE VAST MAJORITY OF WHICH WERE CONCENTRATED IN THE SISKIYOUS AND CASCADES. THESE STARTED NUMEROUS FIRES AROUND THE AREA, AND SOME OF THEM ARE ALREADY SHOWING UP ON 11-3.9 MICRON SATELLITE THIS MORNING. THE TWO MOST OBVIOUS FIRE SIGNATURES ARE IN SOUTHWEST SISKIYOU COUNTY WEST OF CALLAHAN AND IN SOUTHWEST MODOC COUNTY NEAR THE TOWN OF DAY. THE SIGNATURE IN SISKIYOU COUNTY IS GETTING RAPIDLY LARGER AND DARKER THIS MORNING, INDICATING A LOT OF HEAT. IN ADDITION TO THE SATELLITE SIGNATURE, THE FIRE NEAR DAY IS ALSO PRODUCING A PLUME WHICH IS VISIBLE ON RADAR. THIS IS A LITTLE UNUSUAL AT NIGHT AND IS INDICATIVE OF THE INSTABILITY STILL PRESENT IN THE AREA. THERE MAY EVEN BE A THIRD FIRE SOUTHWEST OF MT. ASHLAND ON SATELLITE, BUT THIS ONE IS LESS CERTAIN. STORMS HAVE QUIETED DOWN FOR THE MOMENT, AND ALL THAT'S LEFT ARE SOME SPRINKLES OR POSSIBLY JUST VIRGA OVER NORTHERN LAKE COUNTY. WE WILL BE UNSTABLE AND MOIST AGAIN TODAY OVER THE SAME AREAS, AND IN FACT, THE MODELS ACTUALLY SHOW DEEP MOISTURE FURTHER WEST THAN YESTERDAY, PERHAPS ALL THE WAY TO THE COAST. THERE IS ANOTHER AREA OF BROAD VORTICITY OFF THE NORTHERN CALIFORNIA COAST THAT WILL BE MOVING THROUGH TODAY, WHICH WILL PROVIDE THE IMPETUS FOR MORE THUNDERSTORM DEVELOPMENT. ALL THINGS CONSIDERED, WE SHOULD SEE A SIMILAR STORM EVOLUTION TODAY IN ROUGHLY THE SAME AREAS. THERE WILL BE SOME DRIER AIR MOVING IN BEHIND THE SHORTWAVE FROM THE SOUTHWEST LATE TODAY, BUT IT WILL PROBABLY BE TOO LATE TO MAKE MUCH DIFFERENCE. WE HAVE YET ANOTHER RED FLAG WARNING IN EFFECT TODAY, AND THIS LOOKS RIGHT ON TRACK. DEEPER MOISTURE SHOULD FINALLY SHIFT OFF TO THE EAST ON FRIDAY TAKING THE MAIN THUNDERSTORM THREAT AWAY FROM THE WEST SIDE AND CONFINING IT TO THE CASCADES AND EAST SIDE. ALL OF THIS IS COVERED REASONABLY WELL IN THE GOING FORECAST, AND THUS ONLY MINOR ADJUSTMENTS WERE MADE THIS MORNING. THERE WILL CONTINUE TO BE SOME THREAT FOR THUNDERSTORMS OVER THE EAST SIDE ALL THE WAY THROUGH THE WEEKEND AS WEAK UPPER TROUGHING APPROACHES FROM THE WEST. THE WEST SIDE WILL LIKELY REMAIN HOT AND DRY INLAND FROM THE COAST THIS WEEKEND INTO EARLY NEXT WEEK. THE UPPER RIDGE FLATTENS OUT AND THE FLOW BECOMES MORE ZONAL MID NEXT WEEK WHICH SHOULD RESULT IN HOT AND DRY WEATHER FOR ALL OF US, INCLUDING THE EAST SIDE AND MOUNTAINS. -WRIGHT && .MFR WATCHES/WARNINGS/ADVISORIES... OR... - RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR ORZ617-621>625. CA... - RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR CAZ280-281-284-285. PACIFIC COASTAL WATERS... - SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT MONDAY FOR PZZ356-376. - SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT MONDAY FOR PZZ350-356-370-376. - SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM FRIDAY TO 5 AM PDT MONDAY FOR PZZ370. - GALE WATCH FROM FRIDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR PZZ376. - HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR PZZ376. BTL/TRW/NSK
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:22 PM PDT | Special Weather Statement | MFR | 38 min | |
| Jul 30, 5:44 PM PDT | Severe Thunderstorm Warning | MFR | Douglas | 31 min |
| Jul 31, 2:30 PM PDT | Gale Warning | MFR | 3 days | |
| Jul 31, 2:30 PM PDT | Hazardous Seas Warning | MFR | 4 days |
Nearby
Fire Weather Watches in Oregon, 2014Every fire weather watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.